[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.156.39.245. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1978

Hypersensitivity to SalicylazosulfapyridineRenal and Hepatic Toxic Reactions

Arch Intern Med. 1978;138(7):1138-1139. doi:10.1001/archinte.1978.03630320074025
Abstract

Salicylazosulfapyridine has been used for a number of years as therapy for ulcerative colitis. Reported toxicities are usually minor. This case report represents an acute allergic reaction to the drug, characterized by fever, rash, eosinophilia, nephritis, and hepatitis. Resolution occurred with discontinuation of salicylazosulfapyridine. Although similar reactions have been reported with the antimicrobial sulfonamides, none has been fully described with salicylazosulfapyridine, a combination of a sulfonamide and salicylate.

(Arch Intern Med 138:1138-1139, 1978)

×